MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED, COATED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED, COATED
Model Number 8888145044P
Medical Device Problem Code Hole In Material (1293)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer states during hemodialysis they found a hole in the catheter where the venous luer connector joins the silicone extension.The catheter was replaced and there was no harm to the patient.
 
Additional Manufacturer Narrative
A device history record (dhr) review revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical and dimensional evaluation results indicated that the product met specification requirements.In addition, all dhrs are reviewed for accuracy prior to product release.Three photos were provided by the customer.Visual evaluation of the photos was performed.A hole was observed in one of the extension tubes (blue adapter).One used catheter was received for decontamination.However, the actual sample involved in the reported incident had been discarded by mistake before the sample could be evaluated.The photos attached in the complaint by the decontamination laboratory showed one palindrome catheter with signs of use.Additionally, according to the event description and the photo received by the customer, this complaint was confirmed although the sample was not tested.An ishikawa diagram was used to determine the potential causes for this event.The reported condition has been confirmed.Based on pictures provided by customer, it can be concluded that the device functioned as intended for an undetermined amount of time.100% of the devices are inspected for leaks or cuts in the extensions per procedure.The most probable root cause can be considered as damage during use caus ed due to the use of strong cleaning agents, a sharp object, excessive force during use or repeated clamping.The evidence provided is enough to discard the manufacturing process as a potential cause.No trends or triggers have been found.Therefore, a corrective and preventive action is not deemed necessary at this time.It must be noted that in-process controls (are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED, COATED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key6852050
Report Number3009211636-2017-05290
Device Sequence Number16159435
Product Code NYU
UDI-Device Identifier10884521158092
UDI-Public10884521158092
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2018
Device Model Number8888145044P
Device Catalogue Number8888145044P
Device Lot Number1512400103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2017
Initial Date Received by Manufacturer 09/07/2017
Supplement Date Received by Manufacturer11/29/2017
Initial Report FDA Received Date09/08/2017
Supplement Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1